Texas, 2007Flash Flood and Hail in Texas, September 19, 2007
September 19, 2007 · NWS AMA · 6 events in 4 counties and zones
and flash flooding during the early evening hours. Another severe thunderstorm in the southwestern Texas Panhandle produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $39,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms across the northern and central Texas Panhandle produced hail...damaging winds...and flash flooding during the early evening hours. Another severe thunderstorm in the southwestern Texas Panhandle produced damaging winds. No injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 19, 5:41 PM CST, 4 minutes earlier.
Area forecast discussion, Sep 19, 5:41 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
641 PM CDT WED SEP 19 2007
.AVIATION...
STRONG CONVECTION ACROSS MAINLY THE CENTRAL AND EASTERN PANHANDLES
WILL LIKELY AFFECT THE GUYMON AND AMARILLO TAF SITES THIS
EVENING...HOWEVER THE DALHART TAF SITE MAY STILL SEE SOME CONVECTION
BUT CONFIDENCE IS RATHER LOW. VFR CONDITIONS CAN BE EXPECTED OUTSIDE
THE CONVECTION...WITH MVFR OR IFR CONDITIONS IN AND NEAR THE STORMS.
SOME LOW CLOUDS AND AREAS OF FOG WILL BE POSSIBLE EARLY THURSDAY
MORNING BRIEFLY RESULTING IN IFR CONDITIONS...BUT CEILINGS AND VISIBILITIES
WILL QUICKLY IMPROVE BY LATE MORNING THURSDAY.
SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 234 PM CDT WED SEP 19 2007/
DISCUSSION...
GIVEN RELATIVELY UNCAPPED ENVIRONMENT WITH DEEP PERSISTENT MOISTURE...
IT APPEARS DAYTIME HEATING WILL RELEASE A GOOD DEAL OF INSTABILITY
OVER MUCH OF THE EASTERN PANHANDLES THIS AFTERNOON AND EVENING.
ADDITIONALLY...SFC TROF OR PSEUDO DRYLINE STRUCTURE OVER EASTERN NEW
MEXICO AND EXTREME WESTERN TEXAS PANHANDLE COULD ALLOW FOR STORMS TO
INCREASE IN COVERAGE OVER THE WESTERN ZONES AS WELL. HAVE INCREASED
POPS TO SCT COVERAGE FOR THE EVENING HOURS BEFORE REDUCING TO ISOLD
FOR POST MIDNIGHT HOURS. CONTINUING POPS THROUGH THE EVENING SEEMED
PRUDENT GIVEN STORMS THAT INITIATED EARLY THIS MORNING.
UPPER RIDGE EDGES WEST TOMORROW...AND MAY DECREASE PRECIP CHANCES FOR
EASTERN ZONES. HOWEVER...SFC TROF STILL EXPECTED TO BE ALIVE AND
KICKING IN EASTERN NEW MEXICO...AND STEERING FLOW SHOULD ALLOW STORMS
TO MOVE INTO WESTERN ZONES. HAVE CONTINUED SLIGHT CHANCE POPS THURS
AFTN AND EVENING. FRIDAY...RIDGE IS EXPECTED TO DOMINATE MUCH OF AREA
WHILE CLOSED UPPER LOW SITUATES OVER SOUTHERN CALIFORNIA. WITH
STEERING FLOW ACQUIRING A MORE SOUTHERLY COMPONENT...STORMS MAY HAVE
A MORE DIFFICULT TIME MOVING INTO THE PANHANDLES. CONTINUED SLIGHT
CHANCE POPS FRI EVNG FOR WESTERN PANHANDLES ONLY...ALTHOUGH WILL NEED
TO MONITOR POSITION OF QUASISTATIONARY FRONT THAT WILL ENCROACH ON
THE NORTHERN PANHANDLES AREA.
CLOSED LOW STILL EXPECTED TO EJECT IN PIECES WITH MEAN TROF LINGERING
OVER ROCKIES THROUGH MONDAY. HAVE RETAINED INHERITED POPS FOR SAT
THRU MONDAY NIGHT AS THE SYSTEM SLOWLY EXITS...AND A FRONT PUSHES
INTO THE PANHANDLES. MODEL CONSISTENCY IN TIMING AND STRENGTH OF
FRONT IS STILL POOR...SO WITH THIS PACKAGE HAVE OPTED FOR SLIGHTLY
MORE AGGRESSIVE TIMING GIVEN DEPARTING WAVE.
00Z MEXMOS VALUES WERE VERY MUCH IN LINE WITH CURRENT METEOROLOGICAL
REASONING...AND WERE GENLY FOLLOWED.
KRAMAR
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
11/14
Hazardous weather outlook, Sep 19, 1:36 PM CST, 4 hours 9 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
236 PM CDT WED SEP 19 2007
OKZ001>003-TXZ001>020-201100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
236 PM CDT WED SEP 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH INSTABILITY AND MOISTURE
TO BRING THUNDERSTORMS TO THE AREA. WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED...HOWEVER A FEW COULD BRING MARGINALLY SEVERE HAIL OR WIND
GUSTS TO AROUND 50 MILES AN HOUR.
.DAYS TWO THROUGH SEVEN...
THERE WILL BE SLIGHT CHANCES FOR THUNDERSTORMS ACROSS PORTIONS OF
THE TEXAS AND OKLAHOMA PANHANDLES THURSDAY THROUGH MONDAY. AT THIS
TIME...ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE
LEVELS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
GOEHRING
In the hours before
Special weather statement, Sep 19, 2:45 PM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
345 PM CDT WED SEP 19 2007
TXZ009-192145-
ROBERTS TX-
345 PM CDT WED SEP 19 2007
...STRONG THUNDERSTORM IN WESTERN ROBERTS COUNTY...
AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHWESTERN ROBERTS COUNTY MOVING NORTH AT
15 MPH.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
TAKE SHELTER UNTIL THE STORM HAS PASSED.
LG
Special weather statement, Sep 19, 3:46 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
446 PM CDT WED SEP 19 2007
TXZ004-192230-
OCHILTREE TX-
446 PM CDT WED SEP 19 2007
...STRONG THUNDERSTORM IN SOUTHWESTERN OCHILTREE COUNTY...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF FARNSWORTH MOVING NORTHEAST AT
10 MPH. AREAS THAT COULD BE IMPACTED BY THIS STORM THROUGH 530 PM
INCLUDE CENTRAL PARTS OF OCHILTREE COUNTY.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
KIMBLE
Special weather statement, Sep 19, 4:01 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
501 PM CDT WED SEP 19 2007
TXZ020-192300-
COLLINGSWORTH TX-
501 PM CDT WED SEP 19 2007
...STRONG THUNDERSTORM IN NORTHERN COLLINGSWORTH COUNTY...
AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF QUAIL MOVING NORTHEAST AT 5 MPH.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
PEOPLE IN NORTHERN COLLINGSWORTH COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Special weather statement, Sep 19, 4:29 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
529 PM CDT WED SEP 19 2007
TXZ016-017-192330-
DEAF SMITH TX-RANDALL TX-
529 PM CDT WED SEP 19 2007
...STRONG THUNDERSTORM IN SOUTHEASTERN DEAF SMITH AND WEST CENTRAL
RANDALL COUNTIES...
AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF HEREFORD MOVING NORTHEAST AT 15
MPH.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
PEOPLE IN SOUTHEASTERN DEAF SMITH AND WEST CENTRAL RANDALL
COUNTIES...INCLUDING THE CITIES OF CANYON AND HEREFORD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Sep 19, 5:04 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
604 PM CDT WED SEP 19 2007
TXZ007-012-200000-
MOORE TX-POTTER TX-
604 PM CDT WED SEP 19 2007
...STRONG THUNDERSTORM IN SOUTHEASTERN MOORE AND NORTHWESTERN POTTER
COUNTIES...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MASTERSON MOVING NORTHEAST
AT 15 MPH.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
PEOPLE IN SOUTHEASTERN MOORE AND NORTHWESTERN POTTER COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Sep 19, 5:21 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
621 PM CDT WED SEP 19 2007
TXZ012-017-200000-
POTTER TX-RANDALL TX-
621 PM CDT WED SEP 19 2007
...STRONG THUNDERSTORM PRODUCING STRONG WINDS IN RANDALL AND
SOUTHERN POTTER COUNTIES...
AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A THUNDERSTORM 7 MILES SOUTHWEST OF AMARILLO WHICH HAS
PRODUCED AN OUTFLOW BOUNDARY WITH STRONG WINDS OF 40 TO 50 MPH. THIS
FEATURE WILL BE MOVING THROUGH THE CITIES OF AMARILLO AND CANYON.
KIMBLE
Event by event
4 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Moore
- When
- September 19, 5:45 PM CST to 5:47 PM CST
- Where
- Moore County, 11.07 mi S of Capps
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 35.860, -101.630
The Emergency Manager in Moore County confirmed that six telephone poles were snapped...all pointing to the northeast. This occurred just west of Farm to Market Road 1060 on State Highway 152 in eastern Moore County. No injuries were reported.
Hail, Hansford
- When
- September 19, 5:46 PM CST
- Where
- Hansford County, 6.22 mi NW of Morse
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.140, -101.550
Reported along Farm to Market Road 520.
Thunderstorm Wind, Hansford
- When
- September 19, 5:49 PM CST
- Where
- Hansford County, 0.89 mi SW of Gruver
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 36.260, -101.410
Thunderstorm Wind, Deaf Smith
- When
- September 19, 6:10 PM CST
- Where
- Deaf Smith County, 2 mi SW of Hereford
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $28,000
- Reported by
- Newspaper
- Coordinates
- 34.800, -102.425
Eighty-foot power poles were destroyed by high winds along U.S. Highway 60 just southwest of Hereford. The time of the damage was estimated based on radar and the wind speed was also estimated.
Thunderstorm Wind, Hutchinson
- When
- September 19, 6:25 PM CST
- Where
- Hutchinson County, 3.95 mi ESE of Morse Jct
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 36.000, -101.390
Some tree branches were reported broken by the high winds and several items were relocated on the property of the owner. The time of the report was estimated...but did occur just prior to 1830 CST.
Flash Flood, Hutchinson
- When
- September 19, 6:30 PM CST to 10:00 PM CST
- Where
- Hutchinson County, 2.36 mi SSE of Morse Jct
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.000, -101.430
Eight to twelve inches of fast flowing water was reported over County Road E. No damage or injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Nevada, September 19, 20071 death · 1 event
- Strong Wind in California, September 19, 2007$40,000 · 1 event
- Hail and Damaging Winds in Kansas, September 19, 200756 kt wind · 8 events
- Hail and Damaging Wind in Montana, September 19 to 20, 200752 kt wind · 6 events
- Heavy Snow and Cold in California, September 19 to 22, 20075 events
- Funnel Cloud in Texas, September 19, 20071 event
- High Wind in Michigan, September 19, 200750 kt wind · 1 event
- Hail in Kansas, September 19, 20071.25 in hail · 1 event
- Hail in Kansas, September 19, 20070.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54157, 54161, 54158, 54195, 54160, 54156.